MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. PORTEX BIVONA CUSTOM TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. PORTEX BIVONA CUSTOM TRACH TUBE; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number FT15GN55NSC248N
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/29/2020
Type of Reportable Event Serious Injury
Event or Problem Description
Information was received indicating that a smiths medical portex bivona custom tracheostomy (trach) tube had split.Subsequently, a trach tube change out was performed.There were no reported adverse patient effects.
 
Additional Manufacturer Narrative
Other, other text: one tracheostomy tube was returned for evaluation.Visual inspection of the device found the inflation balloon was missing.Using a syringe with a needle tip, air was inserted into the inflation line.The cuff inflated without difficulties and remained inflated-no defects were identified with the cuff.The end of the inflation line that was missing the balloon was inspected, and the end was noted to be smooth like it had been cut with a sharp object.The device was missing the 8 mm that is secured inside the balloon, which indicates that the inflation line was cut and not the result of a manufacturing fault.The problem source to the confirmed customer complaint has been determined to be user interface.

Brand Name
PORTEX BIVONA CUSTOM TRACH TUBE
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
MDR Report Key10332422
Report Number3012307300-2020-07594
Device Sequence Number17037816
Product Code JOH
UDI-Device Identifier15019517012378
UDI-Public15019517012378
Combination Product (Y/N)N
Initial Reporter CountryUK
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 10/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberFT15GN55NSC248N
Device Catalogue NumberFT15GN55NSC248N
Device Lot NumberBS000384
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/18/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 07/02/2020
Supplement Date Received by Manufacturer09/17/2020
Initial Report FDA Received Date07/28/2020
Supplement Report FDA Received Date10/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;